Alert archive / Nebraska / River Flood Warnings in 2009
River Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at May 25, 2009, 9:39 PM CDT for Holt County, Rock County, Nebraska. It took effect at May 28, 2009, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 25, 2009, 9:39 PM CDT (02:39 UTC)
- In effect from
- May 28, 2009, 7:00 AM CDT
- Expired
- May 26, 2009, 8:56 AM CDT
- In force
- Issued by
- NWS North Platte, NE
- Flood severity
- Minor
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elkhorn River at Ewing (EWIN1). The gauge peaked at 3.66 ft at May 27, 2009, 8:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06797500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KLBF 260239 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 939 PM CDT MON MAY 25 2009 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES NEC089-149-270239- /O.NEW.KLBF.FL.W.0001.090528T1200Z-090529T1200Z/ /EWIN1.1.ER.090528T1200Z.090528T1200Z.090528T1200Z.NO/ 939 PM CDT MON MAY 25 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE ELKHORN RIVER NEAR EWING 1N. * FROM THURSDAY MORNING TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM MONDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. $$
1 follow-up statement
839 WGUS83 KLBF 261357 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 0856 AM CDT TUE MAY 26 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES NEC089-149-261427- /O.CAN.KLBF.FL.W.0001.000000T0000Z-090529T1200Z/ /EWIN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 857 AM CDT TUE MAY 26 2009 THE FLOOD WARNING IS CANCELLED FOR THE ELKHORN RIVER NEAR EWING 1N. * AT 7:45 AM TUESDAY THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.4 FEET THURSDAY MORNING. RISES ALONG THE ELKHORN NEAR EWING SHOULD BE EXPECTED TODAY AS RUNOFF FROM RECENT HEAVY RAINS MOVES FROM THE SMALLER TRIBUTARIES INTO THE ELKHORN. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 25, 8:47 PM CDT, 52 minutes earlier.
Area forecast discussion, May 25, 8:47 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT MON MAY 25 2009
THE FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT AS THE
HEAVIEST RAIN HAS TRANSLATED EAST INTO EAST CENTRAL NEB. LIGHT RAIN
AND ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT OUT WEST HERE.
PREVIOUS...
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED THE PSEUDO-TROPICAL
LOW CENTERED OVER NORTHWEST ARKANSAS NEAR LAKE OF THE OZARKS. THE
FLOW FROM THIS SYSTEM WAS LINKED WITH THE SOUTHERLY FLOW AHEAD OF A
SURFACE TROUGH ACROSS THE CENTRAL DAKOTAS AND WESTERN NEBRASKA DOWN
TO NORTHWEST TEXAS. THIS CONNECTION HAS FORCED 60 DEGREE DEWPOINTS
AS FAR NORTH AS CENTRAL SOUTH DAKOTA. IN THE UPPER LEVELS...THE 6.7
MICRON IMAGERY SHOWED A CYCLONIC CIRCULATION NEAR THE KANSAS-
MISSOURI-OKLAHOMA-ARKANSAS JUNCTION. RADAR COMPOSITE SHOWED NUMEROUS
CONVECTIVE ECHOES WEST ALONG AND WEST OF A LINE FROM AINSWORTH TO
MCCOOK. A COLD FRONT WAS ACROSS THE NEBRASKA PANHANDLE THROUGH
NORTHEAST COLORADO TO SOUTHWEST WYOMING.
&&
.SHORT TERM...TONIGHT AND TUESDAY.
IN THE NEAR TERM...THE MAIN FORECAST CHALLENGE IS THE POTENTIAL
FOR EXCESSIVE RAIN TONIGHT...ESPECIALLY ALONG THE MEDICINE CREEK
BASIN AND PARTS OF THE PLATTE WHERE THE SIX HOUR RUNOFF GUIDANCE IS
1.5-2.0 INCHES. I DO NOT THINK THAT THE PLATTE WILL HAVE ANY
PROBLEMS SINCE IT CAN HANDLE A LOT OF RUNOFF...BUT SOME OF THE SMALL
CANYONLAND FEEDERS IN THE FOX CREEK...MEDICINE CREEK AND PLUM CREEK
DRAINAGES COULD SEE EXCESSIVE RUNOFF.
THE EASTERLY FLOW ABOUT THE PSEUDO-TROPICAL SYSTEM ALONG THE
MISSOURI-ARKANSAS BORDER LINKS UP WITH THE SOUTHERLY FLOW ALONG THE
SURFACE TROUGH TO GIVE A GOOD MOISTURE FEED INTO CENTRAL AND
SOUTHWEST NEBRASKA WITH PRECIPITABLE WATER VALUES OF 1-1.30 INCH.
THE PRECIPITATION EFFICIENCY MAY BE RETARDED SOME BY DRY AIR FEEDING
IN THE AREA WEST OF THE SURFACE TROUGH. STILL...THE MOST EFFICIENT
CONVERSION IS EXPECTED TO BE OVER THE MENTIONED BASINS WHERE GREATER
SOIL MOISTURE WILL ENHANCE THE RUNOFF POTENTIAL. WITH THE WEAK
TEMPERATURE AND WIND FIELDS...SOME CELL TRAINING WILL PROBABLY OCCUR
ALONG THE SURFACE TROUGH UNTIL IT IS FORCED EAST AND SOUTH OF THE
AREA THIS EVENING WHEN THE FRONT COMES THROUGH.
SHOWERS ARE EXPECTED TO LINGER OVER CENTRAL AND SOUTHWEST
NEBRASKA TUESDAY...THEN MOVING OUT OF THAT AREA TUESDAY AFTERNOON OR
EARLY EVENING.
.MEDIUM AND LONG TERM...WEDNESDAY THROUGH SUNDAY.
DRY WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY WITH WARMING
TEMPERATURES. LITTLE OR NO PRECIPITATION IS EXPECTED BEFORE THE
WEEKEND. BY EARLY SATURDAY...RETURN FLOW WILL BRING HIGH
PRECIPITABLE WATER ONTO THE HIGH PLAINS. A FRONT IS EXPECTED TO COME
ONTO THE CENTRAL AND NORTHERN PLAINS SATURDAY NIGHT AND BECOMING
STATIONARY OVER THE CENTRAL PLAINS SUNDAY THROUGH MONDAY.THIS WILL
BRING THE POSSIBILITY OF THUNDERSTORMS AGAIN TO THE AREA.
&&
.AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL PROPAGATE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA THIS EVENING. PRECIPITABLE WATER RATIOS
REMAIN AROUND AN INCH WITH PROFILE SOUNDINGS SHOW SKINNY PROFILE FOR
FOCUS TOWARD HEAVY RAINFALL TONIGHT AS THE COLD FRONT PUSHING EAST.
THE FRONT IS EXPECTED TO MOVE THROUGH WESTERN NEBRASKA NEAR 9 PM CDT
WITH CONVECTION PUSHING EAST OVERNIGHT. VFR ARE EXPECTED OUTSIDE
STORMS THIS EVENING THEN CEILINGS LOWERING OVERNIGHT TO MVFR BEYOND
MIDNIGHT INTO TUESDAY MORNING UNTIL AROUND 16Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
CDC/MMHazardous weather outlook, May 25, 8:45 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 845 PM CDT MON MAY 25 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-270145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 845 PM CDT MON MAY 25 2009 /745 PM MDT MON MAY 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
In the hours before
Local storm report, May 25, 6:33 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MULLEN 42.04N 101.04W
05/24/2009 M1.00 INCH HOOKER NE TRAINED SPOTTER
FEW QUARTER SIZE FLAT HAILSTONES FELL AT TRAINED SPOTTERS
LOCATION IN MULLEN.
&&
CARMELLocal storm report, May 25, 6:38 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HEAVY RAIN BASSETT 42.58N 99.54W
05/25/2009 M1.00 INCH ROCK NE CO-OP OBSERVER
&&
CARMELLocal storm report, May 25, 7:02 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN PURDUM 42.07N 100.26W
05/25/2009 M1.00 INCH BLAINE NE CO-OP OBSERVER
TOTAL RAINFALL SINCE MIDNIGHT ON THE 25TH.
&&
CARMELLocal storm report, May 25, 7:06 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN IMPERIAL 40.52N 101.64W
05/25/2009 M1.09 INCH CHASE NE ASOS
PRECIPITATION IN THE PAST 6 HOURS ENDING AT 700 PM
TOTALED 1.09 INCHES AT THE IMPERIAL MUNICIPAL AIRPORT.
&&
CARMELLocal storm report, May 25, 7:09 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN AINSWORTH 42.55N 99.86W
05/25/2009 M1.04 INCH BROWN NE AWOS
AINSWORTH AWOS SITE MEASURED 1.04 INCHES OF RAIN SINCE
300 PM CDT.
&&
CARMELLocal storm report, May 25, 7:57 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT MON MAY 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM FUNNEL CLOUD 5 W BIG SPRINGS 41.06N 102.17W
05/25/2009 DEUEL NE CO-OP OBSERVER
0115 PM FUNNEL CLOUD 8 SE LEWELLEN 41.25N 102.03W
05/25/2009 KEITH NE LAW ENFORCEMENT
REPORT WAS FROM THE GARDEN COUNTY SHERIFF.
0130 PM FUNNEL CLOUD 5 S SUTHERLAND 41.09N 101.13W
05/25/2009 LINCOLN NE PUBLIC
PUBLIC REPORT OF A POSSIBLE FUNNEL CLOUD SOUTH OF
SUTHERLAND RESERVOIR.
0130 PM FUNNEL CLOUD 10 W BIG SPRINGS 41.06N 102.27W
05/25/2009 DEUEL NE LAW ENFORCEMENT
DEUEL COUNTY SHERIFF REPORTED A FUNNEL CLOUD AT MILE
MARKER 101 APPROXIMATELY 4 MILES NORTH OF JULEBURG
COLORADO...OR 10 MILES WEST OF BIG SPRINGS.
0208 PM HAIL WELLFLEET 40.75N 100.73W
05/25/2009 M0.25 INCH LINCOLN NE CO-OP OBSERVER
HEAVY RAINFALL ALSO AT TIME OF THIS REPORT.
0445 PM HEAVY RAIN 11 N STAPLETON 41.64N 100.51W
05/25/2009 M1.10 INCH LOGAN NE PUBLIC
1.10 INCHES OF RAIN FELL IN A 40 MINUTE PERIOD. MODERATE
RAINFALL OCCURRING AT TIME OF THIS REPORT.
0540 PM HEAVY RAIN 30 S AINSWORTH 42.11N 99.86W
05/25/2009 M1.60 INCH BROWN NE TRAINED SPOTTER
REPORT OF RAINFALL SO FAR SINCE MIDNIGHT.
0545 PM HEAVY RAIN MULLEN 42.04N 101.04W
05/25/2009 M0.70 INCH HOOKER NE TRAINED SPOTTER
REPORT IS TOTAL RAINFALL SINCE MIDNIGHT ON THE 25TH. OVER
2.50 INCHES OF RAINFALL IN THE PAST 2 DAYS.
0614 PM HEAVY RAIN 10 N BREWSTER 42.08N 99.87W
05/25/2009 M1.50 INCH BROWN NE TRAINED SPOTTER
TOTAL RAINFALL SINCE MIDNIGHT ON THE 25TH. LOCATION IS
ALONG THE BLAINE AND BROWN COUNTY LINES ON HIGHWAY 7.
0620 PM HEAVY RAIN 13 E CHAPPELL 41.09N 102.22W
05/25/2009 M1.10 INCH DEUEL NE TRAINED SPOTTER
TOTAL RAINFALL SINCE MIDNIGHT ON THE 25TH.
0627 PM HEAVY RAIN 4 SW ROSE 42.13N 99.58W
05/25/2009 M3.75 INCH ROCK NE PUBLIC
0638 PM HEAVY RAIN BASSETT 42.58N 99.54W
05/25/2009 M1.00 INCH ROCK NE CO-OP OBSERVER
0700 PM HEAVY RAIN PURDUM 42.07N 100.26W
05/25/2009 M1.00 INCH BLAINE NE CO-OP OBSERVER
TOTAL RAINFALL SINCE MIDNIGHT ON THE 25TH.
0700 PM HEAVY RAIN AINSWORTH 42.55N 99.86W
05/25/2009 M1.04 INCH BROWN NE AWOS
AINSWORTH AWOS SITE MEASURED 1.04 INCHES OF RAIN SINCE
300 PM CDT.
0700 PM HEAVY RAIN IMPERIAL 40.52N 101.64W
05/25/2009 M1.09 INCH CHASE NE ASOS
PRECIPITATION IN THE PAST 6 HOURS ENDING AT 700 PM
TOTALED 1.09 INCHES AT THE IMPERIAL MUNICIPAL AIRPORT.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:43 PM CDT | Areal Flood Advisory | LBF | Frontier, Lincoln | 6 hr |
Nearby
River Flood Warnings in Nebraska, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.